Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 31, 2001, 6:03 AM CDT for Bell County, Falls County, Milam County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 6:03 AM CDT (11:03 UTC)
- Expired
- Aug 31, 2001, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bell County, TX, Falls County, TX, Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 311113
FFWFTW
TXC027-145-331-311500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
603 AM CDT FRI AUG 31 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
FALLS COUNTY IN NORTH CENTRAL TEXAS
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 1000 AM CDT.
* AT 603 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER WESTERN BELL COUNTY. IN ADDITION...A LARGE AREA OF
MODERATE TO HEAVY RAIN WAS LOCATED BETWEEN KILLEEN...AUSTIN...AND
CALDWELL...MOVING NORTH AT 15 TO 20 MPH. STORMS WITH RAINFALL
RATES BETWEEN TWO AND THREE INCHES PER HOUR WILL MOVE INTO THE
WARNED AREA BEFORE 700 AM...RESULTING IN EXCESSIVE RUNOFF. SEVERAL
ROADS IN THESE COUNTIES ARE ALREADY CLOSED AND MORE WILL BE CLOSED
EARLY THIS MORNING AS LOW LYING AND FLOOD PRONE AREAS WILL QUICKLY
BECOME FLOODED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3105 9787 3054 9713 3074 9674 3111 9687
3126 9657 3149 9679What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 5:50 AM CDT, 13 minutes earlier.
Area forecast discussion, Aug 31, 5:50 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT FRI AUG 31 2001
AVIATION DISCUSSION...
SURFACE TROUGH EXTENDING FROM KABI...KPRX WITH WIDESPREAD
CONVECTION ALONG IT...WHICH WILL CONTINUE THROUGHOUT THE MORNING.
EXPECT ADDITIONAL TSRA/SHRA DEVELOPMENT DURING THE DAY...
SPREADING NORTHWARD FROM SOUTH OF KACT...KTYR LINE. CEILINGS WILL
BOUNCE AROUND MVFR/IFR THROUGH 15Z..THEN REMAINING MVFR THIS
AFTERNOON AND EVENING OUTSIDE OF SHRA/TSRA AREAS. MAY BE ADDITIONAL
ACTIVITY OVERNIGHT WITH BOUTS OF 3-5SM SHRA/TSRA BR AND MVFR
CEILINGS. 75
==================================================>
419 AM CDT FRI AUG 31 2001
UPPER LEVEL LOW WEST OF THE CWA WILL REMAIN IN PLACE...AND WITH A
SATURATED AIRMASS OVER THE REGION...WITH PWS AROUND TWO INCHES...AND
AN EAST TO WEST SURFACE BOUNDARY PRODUCING CONVECTION THIS MORNING...
LOOK FOR MORE RAIN THE NEXT COUPLE OF DAYS.
GROUND TRUTH SHOWS RADAR STORM TOTAL ESTIMATES ARE VERY LOW...DESPITE
BEING IN TROPICAL Z/R MODE...SO WE WILL HAVE TO BE VIGILANT IN
WATCHING PRECIP TODAY. EXPECT ONE TO THREE INCH AMOUNTS COMMON OVER
THE REGION TODAY AND WITH SCATTERED AMOUNTS BETWEEN THREE AND FIVE
INCHES YESTERDAY...FLASH FLOODING WILL BE A PROBLEM. HENCE...HAVE
EXTENDED THE WATCH THROUGH TODAY AND REDEFINED THE AREA TO INCLUDE
ALL BUT THE WESTERN PART OF NORTH TEXAS.
FIRST THOUGHTS...
DFW 80 70 83 70 / 100 50 40 30
ACT 80 70 82 70 / 100 70 50 40
.FWD...FLASH FLOOD WATCH IN EFFECT TODAY EAST OF A BOWIE...MINERAL
WELLS...GLEN ROSE...LAMPASAS LINE...OR
FOR ZONES TXZ091>095...TXZ102>107...TXZ117>123...TXZ131>135...
TXZ143>148...TXZ156>162...TXZ174>175.
42In the hours before
Special weather statement, Aug 31, 4:30 AM CDT, 1 hour 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 31 2001 A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL WELLS...GLEN ROSE...LAMPASAS LINE. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE DAY WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES. ISOLATED TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE. FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR DURING THE EARLY MORNING COMMUTE. NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR TONIGHT. 75
Special weather statement, Aug 31, 4:30 AM CDT, 1 hour 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 31 2001 A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL WELLS...GLEN ROSE...LAMPASAS LINE. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE DAY WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES. ISOLATED TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE. FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR LESS DURING THE MORNING COMMUTE. NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR TONIGHT. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:54 AM CDT | Flash Flood Warning | FWD | Denton, Fannin, Grayson | 4 hr |
| Aug 31, 1:52 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 31, 2:33 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.